Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 7, 2012Morehouse Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 7, 2012, 3:38 PM CDT for Morehouse Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 3:38 PM CDT (20:38 UTC)
Expired
Aug 7, 2012, 4:40 PM CDT
In force
62 min
Issued by
NWS Jackson, MS

County Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 179 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2594 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

158 
WWUS84 KJAN 072038
SPSJAN
LAZ007-072140-
MOREHOUSE LA-
338 PM CDT TUE AUG 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT TUE AUG 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BEEKMAN AT 339 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3278 9206 3281 9206 3300 9196 3298 9170
      3267 9167 3269 9198 3270 9198 3270 9206
      3274 9206 3276 9207
TIME...MOT...LOC 2039Z 025DEG 8KT 3291 9189

$$

MME

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:19 PM CDT, 19 minutes earlier.

Area forecast discussion, Aug 7, 3:19 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT TUE AUG 7 2012

.SHORT TERM...A WEAK FRONTAL BOUNDARY HAS MOVED ACROSS THE AREA AND
IS NOW LOCATED OVER SOUTHERN MISSISSIPPI THIS AFTERNOON. WEAK HIGH
PRESSURE AND DRIER AIR HAS BUILT IN BEHIND THE FRONT WITH PWATS
AROUND 1.1-1.2 INCHES OVER OUR NORTHERN COUNTIES. THE AIRMASS
CONTINUES TO BE MORE MOIST OVER THE SOUTHERN COUNTIES WITH NEAR 2.0
INCH PWATS OVER THOSE LOCATIONS. ISOLATED THUNDERSTORMS HAVE
DEVELOPED OVER THE AREA THIS AFTERNOON...BUT EXPECT THIS ACTIVITY TO
QUICKLY DISSIPATE BY SUNSET.

MOISTURE WILL INCREASE A BIT OVER AREAS SOUTH OF I-20 ON WEDNESDAY
...WHILE DRY AIR CONTINUES OVER THE NORTHERN COUNTIES ONCE AGAIN.
EXPECT MOST ACTIVITY TO REMAIN SUB-SEVERE ON WEDNESDAY...BUT AN
ISOLATED STRONG STORM CANNOT BE RULED OUT. A FAIRLY STRONG UPPER
TROUGH FOR THIS TIME OF YEAR AND ASSOCIATED FRONTAL BOUNDARY WILL
APPROACH THE ARKLAMISS ON WEDNESDAY NIGHT. MOISTURE WILL INCREASE
ALONG AND AHEAD OF IT WITH PWATS OVER THE DELTA UP AROUND 2.2 INCHES
BY THURSDAY MORNING. THUNDERSTORMS MAY BE ONGOING IN THE DELTA
THURSDAY MORNING AND DEVELOP OVER MUCH OF THE REMAINING AREAS
THURSDAY AFTERNOON. THE THUNDERSTORM POTENTIAL WILL CONTINUE INTO
THURSDAY NIGHT WITH THE PRESENCE OF THE UPPER TROUGH/BOUNDARY. THE
MODELS INDICATE SUFFICIENT SHEAR/FLOW FOR STRONG TO SEVERE
THUNDERSTORMS OVER THE AREA ON THURSDAY AND FRIDAY AFTERNOON...SO
WILL BEGIN TO MENTION THE POSSIBILITY IN THE HWO. OTHER THAN SOME
SLIGHT ADJUSTMENTS TO THE OVERNIGHT LOWS...DID NOT MAKE ANY CHANGES
BEYOND THURSDAY NIGHT...SO WILL ATTACH THE PREVIOUS EXTENDED
BELOW./15/

.PREVIOUS LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE FROM
THE PREV LONG TERM AS MED RANGE GUID CONTINUE TO SUPPORT A SIMILAR
PATTERN FOR LATE WEEK AND THE WEEKEND. ACTUALLY...MODELS ARE IN
BETTER AGREEMENT THAN LAST NIGHT...THUS THE EVOLUTION OF PRIMARY
ELEMENTS CONTAIN HIGHER CONFIDENCE. ONE OF THE MAIN FEATURES OF
INTEREST IS A LATE SUMMER COOL FRONT THAT NOW LOOKS TO PUSH WELL INTO
THE CWA IF NOT THROUGH THE CWA BY EARLY SATURDAY.

NW FLOW PATTERN WILL BE IN PLACE THROUGH THE WEEKEND WITH A FEW
DISTINCT S/WV'S DRIVING THE MAIN WEATHER FEATURES. FIRST OFF ON
THU-FRI THE CWA WILL BE LOCATED SOUTH OF THE SFC FRONT AND WITHIN
THE LOW LEVEL THERMAL AXIS. THIS WILL SUPPORT EASILY MID 90 DEGREE
TEMPS THU AFTERNOON. I WOULD LIKE TO WARM TEMPS MORE...BUT THERE ARE
A FEW THINGS THAT THE MODELS ARE SHOWING THAT IS HOLDING ME BACK
FROM BEING MORE AGGRESSIVE. FOR FRI...TEMPS WERE WARMED SOME 2-4
DEGREES TO KEEP IN LINE WITH WARMER READINGS JUST AHEAD OF THE SFC
FRONT. AS FOR PRECIP/WX...THE FIRST S/WV LOOKS TO IMPACT THE CWA
LATE THU AFTERNOON AND MOST LIKELY THU NGT. THERE LOOKS TO BE SOME
LINGERING MID LEVEL DRY AIR OVER THE NW HALF OF THE CWA ON THU AND
IT WILL LIKELY TAKE MOST OF THE DAY FOR THE APPROACHING S/WV TO
PROVIDE SUFFICIENT LIFT TO ERODE THAT LAYER...THUS BETTER POPS ARE
FOCUSED THU EVE/NGT WHICH IS IN LINE WITH LATEST GFS. QUICKLY ON THE
HEALS OF THE FIRST S/WV WILL BE A MORE POTENT WAVE THAT IS MORE
PHASED WITH THE LONG WAVE TROUGH AXIS THAT WILL STRETCH FROM THE
GREAT LAKES DOWN THROUGH THE LOWER MS VALLEY. THIS WILL PROMOTE
ADDITIONAL STORM DEVELOPMENT FRI...ESPECIALLY ACROSS THE SOUTH HALF
WHERE DEEPEST MOISTURE LOOKS TO EXIST.

THE ABOVE MENTIONED LONG WAVE TROUGH WILL BE THE DRIVING FORCE THAT
LOOKS TO PUSH A COOL FRONT WELL INTO THE CWA FOR LATE FRI NGT/SAT.
DON'T EXPECT "COOL" AIR...BUT THE CHANGE IN AIRMASS SHOULD KNOCK THE
EDGE OFF THE HEAT AS HIGH WILL BE MORE FROM THE UPPER 80S TO LOWER
90S INSTEAD OF THE MID 90S. ADDITIONALLY...DRIER AIR WILL MOVE IN
AND SFC DEWPTS LOOK TO FALL WELL INTO THE 60S. THIS WILL ALSO
SUPPORT SLIGHTLY COOLER NIGHTS WITH LOWS RANGING FROM 65-70 FROM
SAT-MON MORNINGS. OVERALL...THIS SHOULD BE SOME 3-5 DEGREES BELOW
AVG ALONG WITH LESS HUMIDITY. QUITE NICE FOR EARLY AUG. /CME

&&

.AVIATION...SCATTERED CLOUDS EXPECTED THROUGH THE REMAINDER OF THE
AFTERNOON WITH BASES GENERALLY RANGING FROM 4 TO 6 KFT. ANTICIPATE
ISOLATED SHOWERS AND STORMS AROUND THROUGH EARLY EVENING AS
WELL...BUT THINKING IS THAT MOST STATIONS SHOULD REMAIN DRY WITH
PERHAPS HIGHEST RELATIVE CHANCES OF ACTIVITY AROUND NMM/MEI. WINDS
WILL GENERALLY TEND TO BE FROM THE NORTH THROUGH EARLY EVENING
BEFORE GOING CALM WITH THE POTENTIAL FOR PATCHY LATE NIGHT MIST
(ESPECIALLY IN ANY AREAS THAT GET RAINFALL). FOR TOMORROW THE MAIN
AFTERNOON RAIN CHANCES SHOULD BE LIMITED SOUTH OF INTERSTATE TWENTY.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  71  96  73 /  18  13  20  17
MERIDIAN      95  70  96  71 /  22  13  16  14
VICKSBURG     95  71  95  71 /  17  13  18  22
HATTIESBURG   96  73  97  74 /  19  19  45  14
NATCHEZ       93  72  94  73 /  17  14  40  16
GREENVILLE    95  69  95  74 /  16   6   6  36
GREENWOOD     95  69  95  73 /  17   6   5  29

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/BB
Hazardous weather outlook, Aug 7, 2:13 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT TUE AUG 7 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
213 PM CDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SCATTERED STRONG TO LOCALLY SEVERE STORMS WILL BE POSSIBLE THURSDAY
AFTERNOON THROUGH FRIDAY EVENING AS A COLD FRONT GRADUALLY HEADS
TOWARD AND EVENTUALLY THROUGH THE REGION. THE MOST INTENSE THUNDERSTORMS
COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF
QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING
STRIKES AND HEAVY DOWNPOURS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THURSDAY THROUGH FRIDAY...BUT IS
OTHERWISE NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Aug 7, 11:15 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 S ELLISVILLE          31.56N 89.21W
08/06/2012                   JONES              MS   EMERGENCY MNGR

            THREE TREES DOWN. ONE TREE FELL ON VEHICLE ON AUGUSTA RD.
            ROAD IS BLOCKED. UNKNOWN INJURIES.

&&

DCOX
Local storm report, Aug 7, 11:33 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     7 E BRANDON             32.28N 89.88W
08/06/2012                   RANKIN             MS   EMERGENCY MNGR

            REPORTS OF MULTIPLE TREES DOWN AND SOME TREES ON
            POWERLINES IN EAST BRANDON AND PELAHATCHIE AREA. TREES
            WERE ALSO DOWN ON WALTERS ROAD NEAR HIGHWAY 43.

&&

DCOX
Local storm report, Aug 7, 12:29 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT TUE AUG 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     LIGHTNING        1 SW LAUREL             31.68N 89.16W
08/06/2012                   JONES              MS   EMERGENCY MNGR

            LIGHTNING HIT A TRANSFORMER ON HWY 11 AND INDUSTRIAL
            BLVD. POWER OUTAGES SOUTH OF LAUREL AND IN ELLISVILLE.

0335 PM     TSTM WND DMG     7 E BRANDON             32.28N 89.88W
08/06/2012                   RANKIN             MS   EMERGENCY MNGR

            REPORTS OF MULTIPLE TREES DOWN AND SOME TREES ON
            POWERLINES IN EAST BRANDON AND PELAHATCHIE AREA. TREES
            WERE ALSO DOWN ON WALTERS ROAD NEAR HIGHWAY 43.

0345 PM     TSTM WND DMG     3 S ELLISVILLE          31.56N 89.21W
08/06/2012                   JONES              MS   EMERGENCY MNGR

            THREE TREES DOWN. ONE TREE FELL ON VEHICLE ON AUGUSTA RD.
            ROAD IS BLOCKED. UNKNOWN INJURIES.

0350 PM     TSTM WND DMG     1 NE MOSELLE            31.51N 89.27W
08/06/2012                   JONES              MS   FIRE DEPT/RESCUE

            LARGE TREE LIMBS ACROSS MOSELLE-OAK GROVE RD.

0400 PM     TSTM WND DMG     7 N HATTIESBURG         31.41N 89.31W
08/06/2012                   FORREST            MS   EMERGENCY MNGR

            LARGE TREE DOWN AT EATONVILLE RD AND SIBS HOBSON.

0400 PM     TSTM WND DMG     JACKSON                 32.32N 90.21W
08/06/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN AT WOOD ST AND PEACH ORCHARD PLACE. ANOTHER
            DOWN AT ST ANN AND LAUREL ST.

0400 PM     TSTM WND GST     JACKSON                 32.32N 90.21W
08/06/2012  E65.00 MPH       HINDS              MS   TRAINED SPOTTER

            AT A DOWNTOWN JACKSON OFFICE BUILDING.

0405 PM     TSTM WND DMG     JACKSON                 32.32N 90.21W
08/06/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN AT 711 W CAPITOL ST

0420 PM     TSTM WND DMG     6 S JACKSON             32.23N 90.21W
08/06/2012                   HINDS              MS   EMERGENCY MNGR

            TREES DOWN IN BYRAM/LAKE RIDGELEA AREA. TREE ON CAR ON W
            RIDGE DR AND ANOTHER TREE FELL ON A PATIO ON ROD ST

0420 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
08/06/2012                   HINDS              MS   PUBLIC

            STREET FLOODING IN DOWNTOWN JACKSON ALONG STATE ST IN
            FONDREN AREA AS WELL AS ON HIGH ST. RELAYED THROUGH
            SOCIAL MEDIA.

0425 PM     TSTM WND DMG     2 SSW MCLAURIN          31.14N 89.23W
08/06/2012                   FORREST            MS   LAW ENFORCEMENT

            TREES DOWN AT BLUEMOON DR AND CAMP DANTZLER RD.

0450 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
08/06/2012                   COPIAH             MS   LAW ENFORCEMENT

            TREES DOWN AND POWER OUTAGES IN CRYSTAL SPRINGS.

0500 PM     TSTM WND DMG     1 NW GALLMAN            31.94N 90.40W
08/06/2012                   COPIAH             MS   LAW ENFORCEMENT

            TREE DOWN ON EXPERIMENT STATION RD NEAR GALLMAN.

0600 PM     LIGHTNING        4 NW GREENWOOD          33.56N 90.24W
08/06/2012                   LEFLORE            MS   EMERGENCY MNGR

            LIGHTNING STARTED A BRUSH FIRE ALONG HWY 49.

0810 PM     TSTM WND DMG     6 SW HARRISONBURG       31.71N 91.90W
08/06/2012                   CATAHOULA          LA   EMERGENCY MNGR

            SCATTERED TREES DOWN SOUTHWEST OF TOWN CAUSING POWER
            OUTAGES AND ROAD BLOCKAGES. WINDS ESTIMATED BY EMERGENCY
            MANAGER TO BE 50 MPH.

&&

DCOX
Special weather statement, Aug 7, 3:38 PM CDT, 0 minutes before
LAZ007-072140-
MOREHOUSE LA-
338 PM CDT TUE AUG 7 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT TUE AUG 7 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER BEEKMAN AT 339 PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3278 9206 3281 9206 3300 9196 3298 9170
      3267 9167 3269 9198 3270 9198 3270 9206
      3274 9206 3276 9207
TIME...MOT...LOC 2039Z 025DEG 8KT 3291 9189

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:15 PM CDTSpecial Weather StatementJANFranklin30 min
Aug 6, 7:24 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin51 min
Aug 6, 7:33 PM CDTSpecial Weather StatementJANMadison32 min
Aug 6, 8:00 PM CDTSpecial Weather StatementJANCatahoula30 min
Aug 6, 8:56 PM CDTSpecial Weather StatementJANCatahoula29 min
Aug 7, 6:40 PM CDTSpecial Weather StatementJANFranklin30 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.